MAUDE Adverse Event Report: ABBOTT MANUFACTURING INC CLINICAL CHEMISTRY CARBON DIOXIDE

ABBOTT MANUFACTURING INC CLINICAL CHEMISTRY CARBON DIOXIDE
Catalog Number 03L80-31
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A followup report will be submitted when the evaluation is complete.Evaluation in process.
 
Event or Problem Description
The account stated the architect carbon dioxide (co2) is generating patient values 4 to 5 units lower than expected.An example was provided of architect co2 of 16 mmol/l but last month the patient was 24 mmol/l.The normal customer range is 22 to 31 mmol/l.No impact to patient management was reported.No specific patient information was provided.
 
Additional Manufacturer Narrative
There are no atypical complaint trends for the carbon dioxide assay that require further investigation.Labeling is adequate and describes how co2 will decrease naturally when samples are exposed to air.The rate of co2 loss has been characterized and is present in labeling.A review of the customer's architect instrument logs shows the lower results, although several of the level 2 control results did fall below the expected range.When this occurs, the patient samples are flagged with a cntl result flag to notify the operator.Such flags are visible on the patient results reviewed.A review of the calibration data shows multiple calibrations in the month of (b)(6) and into (b)(6) 2018.In (b)(6), the calibrations show an increase in absorbance that indicates the calibrators are increasing in relative co2 concentration rather than decreasing as expected.This increase in the apparent concentration causes the calibration curve to depress further with each successive calibration, thus elevating the reported concentration of co2 in the qc and samples.The calibrators are susceptible to co2 loss just as patient samples and qc samples.The increase in absorbance change is clearly noted in the log review.However, the mechanism of the increase is not known.The customer recalibrated again in late october and the absorbance change was lower than previous calibrations; back to more typical values.The qc and patient values also returned to expected ranges and are higher as expected.This appears to be an isolated event with respect to the calibrators; possibly handling or contamination.No product deficiency was identified.

Brand Name
CLINICAL CHEMISTRY CARBON DIOXIDE
Common Device Name
CARBON DIOXIDE
Manufacturer (Section D)
ABBOTT MANUFACTURING INC
1921 hurd drive
irving TX 75038
MDR Report Key8087577
Report Number1628664-2018-02025
Device Sequence Number1734531
Product Code KHS
UDI-Device Identifier00380740005962
UDI-Public00380740005962
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K060295
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Catalogue Number03L80-31
Device Lot Number52780UQ04
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/26/2018
Supplement Date Received by Manufacturer02/07/2019
Initial Report FDA Received Date11/19/2018
Supplement Report FDA Received Date03/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARCHITECT C8000 LIST 01G06-11; ARCHITECT C8000 LIST 01G06-11; SERIAL (B)(4). ; SERIAL (B)(4).